Alabama, 2021Tornadoes and Flash Flooding in Alabama, May 2 to 4, 2021
May 2 to 4, 2021 · NWS BMX · 46 events in 27 counties and zones
A multi-day severe weather event unfolded across Central Alabama from May 2nd through May 4th. Alabama remained on the eastern side of a broad upper trough positioned over the Plains States.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 46
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A multi-day severe weather event unfolded across Central Alabama from May 2nd through May 4th. Alabama remained on the eastern side of a broad upper trough positioned over the Plains States. Several upper level impulses emanated from the trough axis and produced severe weather across Alabama. The main severe weather event occurred on May 4th when a QLCS tracked eastward across areas along and east of I-20 and produced widespread wind damage, flash flooding, and tornadoes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 2, 1:13 PM CST, 1 hour 32 minutes earlier.
Area forecast discussion, May 2, 1:13 PM CST, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
213 PM CDT Sun May 2 2021
.UPDATE...
Midday Update and 18Z Aviation.
&&
.SHORT TERM...
/Updated at 0119 PM CDT Sun May 02 2021/
Through Monday.
A very active short-term forecast is upon us, as a fairly potent
shortwave trough ejects quickly northeastward out of eastern
Texas. A warm front has been analyzed across the Gulf Coast, and
is expected to head northward as we go through the evening hours
and overnight tonight. High-res guidance trends are indicating
strong to severe storm development across southern Mississippi and
western/southwestern Alabama primarily between 5pm this afternoon
and 2am Monday morning. Instability and shear parameters continue
to indicate the possibility of damaging straight-line winds and a
few tornadoes developing within this region. We've gone ahead and
added locally a Slight Risk area across the far southwest
counties, where the best low-level instability combined with bulk
shear/helicity will exist based on the latest guidance trends.
Other than the chance for severe weather overnight, widespread
showers and storms will move across Central Alabama from southwest
to northeast. The main shortwave responsible for our severe
weather chances tonight will quickly move off to the northeast by
sunrise Monday morning. A very moist southerly flow will then
spread across Central Alabama, with dewpoints in the 70s expected
to be observed areawide. We'll then have to keep an eye on
additional storms that are expected to develop, roughly between
the I-20 and I-85 corridors. Some of these storms could also be
strong to severe with plenty of surface based instability and a
fairly strong southwesterly low to mid level jet. Marginally
severe hail or an isolated damaging wind gust can't be ruled out
starting just before midday, and ending by Monday evening. Where
showers and storms don't develop, we'll have warm and humid
conditions with highs topping out in the low to mid 80s.
56/GDG
.LONG TERM...
/Updated at 0302 AM CDT Sun May 02 2021/
Tuesday.
A trough will slide through the Great Plains and into the MS River
Valley early on Tuesday as a low pressure system moves into the
Great Lakes region. A cold front will stretch through much of the
Ohio, TN, and MS River Valleys in the morning and will slowly push
towards Central AL. Deep southerly flow will continue ahead of this
frontal boundary, leading to an unstable/muggy air mass across the
area. Lift associated with the approaching boundary and remnant
outflow boundaries from Monday's convection, along with upper level
diffluence aloft will support some stronger thunderstorm development
across the area. There's certainly more than enough instability in
place (2000-3000+ J/Kg), along with LIs in the -8 to -10 range, and
mid level lapse rates over 6 degrees C/Km (all depending on what
model you look at). These parameters (thermodynamics) would support
strong to severe storms capable of producing damaging winds and
hail. The question/uncertainty comes in with the kinematics of this
system, given the upper level jet skips off to our north and the low
level jet doesn't really get going until late in the
evening/overnight period when the thermodynamics diminish. 0-6km
Bulk shear has varied from run to run and from model to model, going
from 20-30kts to 35-40kts. If the dynamics don't fall into place,
this could be a limiting factor in the organization of any severe
threat and the ability for the thunderstorms to sustain updrafts for
very long, leading to a messy cluster of storms. However, if they do
fall into place, we could see a much higher threat for large hail
and damaging winds. Low level shear is largely unidirectional and 0-
6km bulk shear vectors are generally parallel with the boundary, so
the tornado threat is very low. Given the thermodynamic environment,
I'll continue mentioning severe in the forecast and introduce a
slight risk across our area, though the forecast still has it's
uncertainties which could limit the coverage of the severe threat.
Along with the potential for damaging winds/hail, the thunderstorms
on Tuesday will also have the potential for localized flooding.
Forecast PWATs are around 1.70" - 2.00"+. Coupling this with the
instability in place, the thunderstorms will likely have higher rain
rates. Given rain/thunderstorms expected for Sunday and Monday, this
could lead to already at least some saturation of grounds before
Tuesday.
Wednesday through Saturday.
The trough axis will slowly slide east of our area Tuesday night
through Wednesday, leading to lingering showers and a few
thunderstorms across the southeastern portions of Central AL. By
Thursday, rain chances are substantially lower. Model guidance still
struggles with a potential second shortwave trough sliding into the
region Thursday into Friday, but I'm leaning towards a drier end to
the week given more consensus in the ensemble data. High pressure
associated with a cooler air mass builds in Friday evening through
Saturday as deep layer ridging slides across the region as we go
into the day on Saturday. This will lead to continued dry weather
for the beginning of the upcoming weekend.
25/Owen
&&
.AVIATION...
18Z TAF Discussion.
Deteriorating aviation conditions can be expected beginning this
evening through the remainder of the forecast period. SHRA/TSRA
can be expected to affect all terminals between 00z and 06z.
Confidence remains too low to add in prevailing TSRA at this time,
and have gone with VCTS for a majority of the overnight period.
Low MVFR to IFR cigs will also move in and remain in place for a
majority of the morning on Monday. Amendments can be expected as
storms develop and propagate toward terminals based on radar
trends. Surface winds will prevail from the southeast this
afternoon with gusts up to 20 knots possible. Winds shift
southerly to southwesterly overnight through the day on Monday,
with gusts remaining in the forecast.
Note: AMD NOT SKED until further notice at KASN due to ongoing
equipment issues.
56/GDG
&&
.FIRE WEATHER...
Moisture increases today with more southerly winds. Several rounds
of rain expected beginning this afternoon and continuing through
the middle of the week. Drier pattern will set up towards the end
of the week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Gadsden 63 81 66 82 60 / 80 70 20 90 80
Anniston 64 80 68 84 64 / 80 70 30 90 80
Birmingham 66 82 70 83 63 / 80 60 20 90 80
Tuscaloosa 66 84 69 83 63 / 80 50 20 100 80
Calera 66 81 70 81 64 / 80 70 20 90 80
Auburn 66 78 69 83 66 / 70 80 40 80 70
Montgomery 68 82 72 86 68 / 80 80 30 80 70
Troy 68 81 71 87 68 / 60 80 30 70 70
&&
.BMX WATCHES/WARNINGS/ADVISORIES/...
None.
&&
Hazardous weather outlook, May 2, 1:19 PM CST, 1 hour 26 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
219 PM CDT Sun May 2 2021
ALZ011>015-017>050-032230-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
219 PM CDT Sun May 2 2021
This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.
.DAY ONE...Outlook through Tonight.
Strong to severe thunderstorms are possible across generally the
western half of Central Alabama south and west of Interstate 22 and
Interstate 65 this evening and into the overnight hours. The primary
threat is for damaging winds, but a brief tornado is possible.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Strong to severe thunderstorms are possible across the southeast
portions of Central Alabama on Monday from late morning into the
evening hours. Primary threats include damaging winds and large
hail.
Strong to severe thunderstorms are possible across all of Central
Alabama Tuesday afternoon and evening. Primary threats include
damaging winds and large hail.
.SPOTTER INFORMATION STATEMENT...
Activation of storm spotters and emergency management may be
needed tonight, Monday, and again Tuesday.
08
In the hours before
Special weather statement, May 2, 1:30 PM CST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Birmingham AL
230 PM CDT Sun May 2 2021
ALZ030-022015-
Sumter AL-
230 PM CDT Sun May 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SUMTER COUNTY UNTIL
315 PM CDT...
At 230 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cuba, moving northeast at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Livingston, York, Cuba, Epes, Bluffport, Boyd, The University Of West
Alabama, Old Mallard Airport, Ward and Sumterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3240 8841 3273 8826 3266 8805 3264 8806
3264 8808 3262 8808 3235 8828 3238 8841
TIME...MOT...LOC 1930Z 205DEG 27KT 3243 8831
32/DavisEvent by event
31 thunderstorm wind, 8 tornado, 4 flash flood, 3 hail. Local standard time, as filed.
Tornado, Greene
- When
- May 2, 2:45 PM CST to 2:50 PM CST
- Where
- Greene County, 2.93 mi NW of Clinton to 3.88 mi S of Lewiston
- Rating
- EF0
- Path length
- 1.42 mi
- Path width
- 45 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 32.955, -88.029
National Weather Service meteorologists surveyed damage in Greene County and determined that it was consistent with an EF0 tornado, with maximum winds near 65 mph. Observed damage only included a few uprooted softwood trees and a few broken large branches. The damage was collocated with a tornado debris signature (TDS) from the KBMX RADAR. The majority of the tree damage was in an inaccessible area along and near Tubbs Creek.
Tornado, Tuscaloosa
- When
- May 2, 4:25 PM CST to 4:26 PM CST
- Where
- Tuscaloosa County, 3.97 mi S of Elrod to 3.76 mi S of Elrod
- Rating
- EFU
- Path length
- 0.25 mi
- Path width
- 25 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 33.193, -87.796
National Weather Service meteorologists surveyed an area in Tuscaloosa County and could not find any observable damage. However, there were several videos indicating a brief and weak tornado occurred near Buhl, AL. One close-range video indicated rising cyclonic motion. Location, time, width, and path length were estimated from video footage and radar data.
Thunderstorm Wind, Elmore
- When
- May 3, 5:16 PM CST to 5:17 PM CST
- Where
- Elmore County, Coosada
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.500, -86.330
Several trees uprooted in the town of Coosada.
Hail, Autauga
- When
- May 3, 5:28 PM CST to 5:30 PM CST
- Where
- Autauga County, 1.67 mi NNW of Fays
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.500, -86.435
Quarter size hail reported along Old Ridge Road in the city of Prattville.
Thunderstorm Wind, Elmore
- When
- May 3, 5:46 PM CST to 5:47 PM CST
- Where
- Elmore County, Wetumpka
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.550, -86.220
Several trees uprooted in the city of Wetumpka.
Flash Flood, Elmore
- When
- May 3, 7:00 PM CST to 10:00 PM CST
- Where
- Elmore County, 1.13 mi SSE of Deatsville to 2.12 mi SSE of Red Hill
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.605, -86.394
Observed rainfall amounts of 3-5 inches across southern Elmore County in less than a six hour period produced flash flooding. Several homes were inaccessible due to high water and water overflowing Rifle Range Road.
Thunderstorm Wind, Etowah
- When
- May 4, 9:48 AM CST to 9:49 AM CST
- Where
- Etowah County, 1.67 mi NNW of Howelton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.073, -86.189
Several trees uprooted and blocking Highway 179.
Thunderstorm Wind, Etowah
- When
- May 4, 9:49 AM CST to 9:50 AM CST
- Where
- Etowah County, 1.33 mi SE of Littleton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.057, -86.103
Several trees uprooted and power lines downed near the intersection of Buster Willet Road and Duck Springs Road.
Hail, Walker
- When
- May 4, 10:00 AM CST to 10:01 AM CST
- Where
- Walker County, Jasper
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.830, -87.280
Quarter size hail in the city of Jasper.
Thunderstorm Wind, Jefferson
- When
- May 4, 11:02 AM CST to 11:03 AM CST
- Where
- Jefferson County, 2.07 mi N of Sayre
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 33.750, -86.980
Several trees uprooted along Warrior-Jasper Road.
Thunderstorm Wind, Jefferson
- When
- May 4, 11:05 AM CST to 11:06 AM CST
- Where
- Jefferson County, 1.33 mi NNW of Oak Grove
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.467, -87.162
Several trees uprooted along Toadvine Road and Camp Oliver Road.
Thunderstorm Wind, St. Clair
- When
- May 4, 11:10 AM CST to 11:11 AM CST
- Where
- St. Clair County, Margaret
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.680, -86.450
Several trees uprooted in the town of Margaret.
Thunderstorm Wind, Jefferson
- When
- May 4, 11:15 AM CST to 11:16 AM CST
- Where
- Jefferson County, 1.15 mi W of Hill View
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.570, -86.900
Several trees uprooted and power lines downed in the city of Forestdale.
Flash Flood, Jefferson
- When
- May 4, 12:00 PM CST to 6:00 PM CST
- Where
- Jefferson County, 0.8 mi SSW of Bessemer Arpt to 1.12 mi NW of Sumter
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.310, -86.927
Widespread flash flooding across areas along and south of I-20 with observed rainfall amounts of 3-5 inches in less than six hours. A Flash Flood Emergency was issued for Birmingham Metro area with numerous roads closed and residents evacuated from an apartment complex in Homewood. Water over a bridge along Patton Creek at Southland Drive.
Flash Flood, Calhoun
- When
- May 4, 12:00 PM CST to 3:00 PM CST
- Where
- Calhoun County, 1.2 mi W of Boiling Spgs to 1.7 mi ENE of White Plains
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 33.731, -86.051
Flash flooding reported in the Saks community and the city of Anniston. Several roads flooded and impassible with a water rescue near the Saks Middle School. Rainfall amounts of 2-3 inches reported in less than 3 hours across southern Calhoun County.
Hail, Cleburne
- When
- May 4, 12:29 PM CST to 12:30 PM CST
- Where
- Cleburne County, Heflin
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 33.650, -85.580
Half dollar size hail reported in Heflin.
Thunderstorm Wind, Sumter
- When
- May 4, 3:16 PM CST to 3:17 PM CST
- Where
- Sumter County, Cuba
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.430, -88.380
Numerous trees uprooted along I-20 between Cuba and York.
Thunderstorm Wind, Winston
- When
- May 4, 3:25 PM CST to 3:26 PM CST
- Where
- Winston County, 1.6 mi WNW of Delmar
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 34.180, -87.625
Several trees uprooted along Hoggle Ridge Road.
Thunderstorm Wind, Greene
- When
- May 4, 3:40 PM CST to 3:41 PM CST
- Where
- Greene County, 1.84 mi NW of Eutaw
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.850, -87.901
Several trees uprooted along County Road 14 near Eutaw.
Thunderstorm Wind, Greene
- When
- May 4, 3:45 PM CST to 3:46 PM CST
- Where
- Greene County, 0.97 mi SSW of Knoxville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.988, -87.788
Several trees uprooted in the town of Knoxville.
Thunderstorm Wind, Marengo
- When
- May 4, 3:52 PM CST to 3:53 PM CST
- Where
- Marengo County, Demopolis
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.520, -87.830
Trees uprooted on home on south Strawberry Avenue.
Thunderstorm Wind, Hale
- When
- May 4, 3:55 PM CST to 3:56 PM CST
- Where
- Hale County, 5.65 mi SSE of Havana
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.820, -87.600
Several trees snapped along Highway 69.
Thunderstorm Wind, Hale
- When
- May 4, 4:00 PM CST to 4:01 PM CST
- Where
- Hale County, 2.43 mi ESE of Greensboro Muni Arpt
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 32.670, -87.630
Several trees snapped on Highway 69 south of Greensboro.
Flash Flood, Shelby
- When
- May 4, 4:00 PM CST to 7:00 PM CST
- Where
- Shelby County, 2.78 mi NNW of Gurnee Jct to 1.59 mi NE of Quito
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.238, -86.985
Widespread flash flooding across Shelby County with observed rainfall amounts of 4-6 inches in less than six hours. Many roads impassible.
Thunderstorm Wind, Hale
- When
- May 4, 4:01 PM CST to 4:03 PM CST
- Where
- Hale County, 0.22 mi E of Greensboro
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.700, -87.576
Widespread trees uprooted/snapped with power lines downed along Highway 14 east of Greensboro.
Tornado, Perry
- When
- May 4, 4:19 PM CST to 4:31 PM CST
- Where
- Perry County, 1.16 mi SE of Levert to 2.68 mi SE of Oakmulgee
- Rating
- EF0
- Path length
- 11.74 mi
- Path width
- 570 yd
- Continued into
- Chilton, Al (BMX)
- Reported by
- NWS Storm Survey
- Coordinates
- 32.738, -87.216
National Weather Service meteorologists surveyed damage in northeast Perry County and determined that it was consistent with an EF0 tornado, with maximum winds near 80 mph. The tornado was embedded within a fast moving QLCS and touched down along J Mitchell Road in the Talladega National Forest. It traveled east-northeastward through the National Forest and crossed into Chilton County near Jim Foundry Road. Damage consisted mainly of snapped and uprooted trees.
Tornado, Chilton
- When
- May 4, 4:31 PM CST to 4:44 PM CST
- Where
- Chilton County, 6.39 mi WNW of Stanton to 4.5 mi S of Benson
- Rating
- EF0
- Path length
- 13.1 mi
- Path width
- 620 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 32.772, -87.018
National Weather Service meteorologists surveyed damage in southwest Chilton County and determined that it was consistent with an EF0 tornado, with maximum winds near 80 mph. This tornado began in Perry County and crossed into Chilton County near Jim Foundry Road. The tornado traveled east-northeast through the Talladega National Forest before a right turn near County Road 307. It then traveled east-southeast crossing near the intersection of Highway 82 and Highway 22. The tornado then tracked in a more easterly direction before dissipating near County Road 15. Damage consisted mainly of snapped and uprooted trees.
Thunderstorm Wind, Autauga
- When
- May 4, 5:04 PM CST to 5:05 PM CST
- Where
- Autauga County, 2.23 mi WSW of Marbury
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.692, -86.517
Several trees uprooted along I-65 at mile marker 197.
Thunderstorm Wind, Autauga
- When
- May 4, 5:06 PM CST to 5:07 PM CST
- Where
- Autauga County, Booth
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.500, -86.580
Several trees uprooted in the town of Booth.
Tornado, Autauga
- When
- May 4, 5:17 PM CST to 5:19 PM CST
- Where
- Autauga County, 0.46 mi E of Prattmont to 0.89 mi SSE of Fays
- Rating
- EF0
- Path length
- 1.76 mi
- Path width
- 270 yd
- Continued into
- Elmore, Al (BMX)
- Reported by
- NWS Storm Survey
- Coordinates
- 32.471, -86.442
National Weather Service meteorologists surveyed damage in southeast Autauga County and determined that it was consistent with an EF0 tornado, with maximum winds near 75 mph. The tornado was embedded in a fast moving QLCS and touched down in the city of Prattville near the intersection of Richmond Way and Guilford Lane. The tornado traveled east and crossed into Elmore County just east of Castle Brook Drive. The damage consisted mainly of uprooted trees.
Tornado, Elmore
- When
- May 4, 5:19 PM CST to 5:25 PM CST
- Where
- Elmore County, 2.56 mi WSW of Millbrook to 2.39 mi SE of Prattville Jct
- Rating
- EF1
- Path length
- 5.35 mi
- Path width
- 330 yd
- Continued into
- Montgomery, Al (BMX)
- Reported by
- NWS Storm Survey
- Coordinates
- 32.469, -86.412
National Weather Service meteorologists surveyed damage in extreme southwest Elmore County and determined that it was consistent with an EF1 tornado, with maximum winds near 100 mph. This tornado began in Autauga County and crossed into Elmore County near Castle Brook Drive. Soon after crossing into Elmore County, the tornado made a turn to the southeast at Old Farm Road and crossed over I-65. The tornado produced its highest winds along the I-65 corridor where numerous trees were uprooted and snapped. Some homes were heavily damaged by fallen trees. The tornado continued southeast and crossed Cobbs Ford Road where some buildings had loss of metal roofing. The tornado then crossed Alabama River Parkway before crossing into Montgomery County at the Alabama River.
Thunderstorm Wind, Elmore
- When
- May 4, 5:20 PM CST to 5:22 PM CST
- Where
- Elmore County, Coosada
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.500, -86.330
Numerous trees uprooted across western Elmore County.
Tornado, Montgomery
- When
- May 4, 5:25 PM CST to 5:28 PM CST
- Where
- Montgomery County, 3.37 mi WNW of Boylston to 0.27 mi SSE of Boylston
- Rating
- EF0
- Path length
- 3.52 mi
- Path width
- 120 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 32.442, -86.326
National Weather Service meteorologists surveyed damage in northwest Montgomery County and determined that it was consistent with an EF0 tornado, with maximum winds near 75 mph. This tornado began in Autauga County, then crossed through Elmore County and into Montgomery County at the Alabama River. The tornado was in a weakening state at this time and traveled southeast for only a few miles before dissipating near the intersection of the Alabama River Parkway and Highway 152. Damage consisted of few uprooted trees.
Thunderstorm Wind, Coosa
- When
- May 4, 5:27 PM CST to 5:28 PM CST
- Where
- Coosa County, 1.81 mi NE of Cottage Grove
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 32.865, -86.094
Several trees uprooted and fell on a home with two persons trapped.
Thunderstorm Wind, Montgomery
- When
- May 4, 5:35 PM CST to 5:36 PM CST
- Where
- Montgomery County, (Mgm)montgomery Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 32.300, -86.400
Wind gust of 58 mph at Montgomery Regional Airport. Numerous trees uprooted across Montgomery County.
Thunderstorm Wind, Montgomery
- When
- May 4, 5:37 PM CST to 5:38 PM CST
- Where
- Montgomery County, 3.65 mi SSE of Barachais
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.250, -86.180
Several trees uprooted and power lines downed in the Rolling Hills subdivision.
Thunderstorm Wind, Tallapoosa
- When
- May 4, 5:39 PM CST to 5:40 PM CST
- Where
- Tallapoosa County, Alexander City
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.950, -85.970
Numerous trees uprooted and power lines downed in the city of Alexander City.
Tornado, Macon
- When
- May 4, 5:46 PM CST to 5:49 PM CST
- Where
- Macon County, 2.56 mi SSW of Shorter to 3.38 mi SSE of Shorter
- Rating
- EF0
- Path length
- 2.17 mi
- Path width
- 50 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 32.367, -85.949
National Weather Service meteorologists surveyed damage in western Macon County and determined that it was consistent with an EF0 tornado, with maximum winds near 80 mph. Observable damage was apparent along Crosskeys Road at Chubahatchee Creek where multiple softwood trees were uprooted. Most of the path was in an inaccessible wooded area. In all, radar evidence suggests the tornado was brief in duration.
Thunderstorm Wind, Tallapoosa
- When
- May 4, 5:47 PM CST to 5:48 PM CST
- Where
- Tallapoosa County, 2.22 mi ENE of Tallapoosa City
- Measured
- 50 kt (58 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 32.563, -85.815
Several trees uprooted and fell on a home.
Thunderstorm Wind, Lee
- When
- May 4, 6:06 PM CST to 6:07 PM CST
- Where
- Lee County, Auburn
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.620, -85.470
Several trees uprooted across various locations in the Auburn area.
Thunderstorm Wind, Lee
- When
- May 4, 6:13 PM CST to 6:14 PM CST
- Where
- Lee County, 1.88 mi ENE of Mitchell Xrd
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.540, -85.370
Numerous trees uprooted in the town of Beauregard.
Thunderstorm Wind, Bullock
- When
- May 4, 6:14 PM CST to 6:15 PM CST
- Where
- Bullock County, Union Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.150, -85.720
Trees uprooted in the city of Union Springs and across Bullock County.
Thunderstorm Wind, Pike
- When
- May 4, 6:24 PM CST to 6:25 PM CST
- Where
- Pike County, Goshen
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.720, -86.120
Several trees uprooted in the town of Goshen.
Thunderstorm Wind, Chambers
- When
- May 4, 6:29 PM CST to 6:30 PM CST
- Where
- Chambers County, 1.21 mi SW of Lanett
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.869, -85.196
Numerous trees uprooted in the cities of Lanett and Valley and across Chambers County.
Thunderstorm Wind, Russell
- When
- May 4, 6:32 PM CST to 6:33 PM CST
- Where
- Russell County, Seale
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.300, -85.170
Numerous trees uprooted in the town of Seale and across Russell County.
Thunderstorm Wind, Barbour
- When
- May 4, 6:59 PM CST to 7:00 PM CST
- Where
- Barbour County, Eufaula
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.880, -85.150
Several trees uprooted and power lines downed on South Eufaula Avenue and Dale Road.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Mississippi, May 2, 2021$1.1 million · EF2 · 24 events
- Rip Current in Texas, May 2, 20211 death · 1 event
- Rip Current in Texas, May 2, 20211 death · 1 event
- Tornadoes in Mississippi, May 2, 2021$1.7 million · EF1 · 9 events
- Tornadoes and Flash Flooding in Nebraska, May 2 to 3, 2021$90,000 · EF0 · 9 events
- Hail and Damaging Winds in Kansas, May 2, 2021$50,000 · 74 kt wind · 9 events
- Hail and Damaging Winds in Kansas, May 2, 2021$10 · 1 in hail · 24 events
- Tornado and Hail in Colorado, May 2, 20211.75 in hail · 18 events
- Damaging Winds in Colorado, May 2, 2021$20,000 · 87 kt wind · 2 events
- Hail and Damaging Winds in Nebraska, May 2, 20211.5 in hail · 7 events
- Hail and Damaging Winds in Kansas, May 2, 20211 in hail · 7 events
- Hail in Wisconsin, May 2, 20211.5 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 957783, 957788, 957793, 957791, 957792, 957803, 957811, 957812, 957806, 957807, 957810, 957809, 957808, 957813, 957964, 957959, 957966, 962683, 957970, 957967, 957968, 957969, 957973, 957979, 957975, 957984, 957985, 958005, 958006, 957986, 957987, 958007, 957989, 959471, 958008, 959466, 959464, 958001, 959465, 959470, and more.